Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Corpus Christi, TX

March 13, 2007McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 13, 2007, 2:04 PM CDT for McMullen County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 2:04 PM CDT (19:04 UTC)
Expired
Mar 13, 2007, 4:00 PM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 131906
FFWCRP
TXC311-132100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MCMULLEN COUNTY IN SOUTH TEXAS

* UNTIL 400 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1.5 INCHES PER HOUR FALLING OVER NORTHERN  
  MCMULLEN COUNTY IN AN AREA THAT IS ALREADY SATURATED AND           
  ADDITIONAL DEVELOPMENTS ARE EXPECTED THROUGH 4PM. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...TILDEN AND CROSS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2863 9838 2825 9835 2823 9880 2864 9883

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 10:31 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 13, 10:31 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 AM CDT TUE MAR 13 2007

.UPDATE...A RATHER MOIST AIRMASS IS IN PLACE ACROSS SOUTH TX THIS
MORNING. PWS WERE AVERAGING 1.5-1.8 INCHES WITH MOISTURE EXTENDING
UPWARD TO THE MIDDLE TROPOSPHERE. WITH CONVECTIVE TEMPS IN THE
LOWER 70S...IT WL NOT TAKE MUCH TO GENERATE CONVECTION TDA. KCRP
88D WAS ALREADY SHOWING SHOWERS BEGINNING TO DEVELOP ACROSS THE
ERN AREAS.  A SPEED MAX PUSHING THROUGH SOUTH TX THIS MORNING WL
FURTHER AID IN THE DEVELOPMENT OF CONVECTION. KCRP 88D WAS SHOWING
ELEVATED CONVECTION CONTINUING TO INCREASE IN COVERAGE AND
INTENSITY ACROSS THE RIO GRANDE PLAINS DUE TO THIS SPEED MAX.
ALSO...THE MAIN UPR LOW BACK ACROSS SE NM WL BE PUSHING EWD
TDA...ENHANCING THE OVERALL DIVERGENT PATTERN IN PLACE. WITH ALL
THIS SAID...WL MAINTAIN THE LKLY/CAT POPS FOR TDA. MADE A FEW
ADJUSTMENTS TO THE TEMPS AND WINDS. 5 FT SWELLS WL CONTINUE
THROUGH TNT WHILE THE OVERALL GRADIENT WL REMAIN GENERALLY ON THE
WK SIDE.

WHILE THE POTENTIAL FOR HVY RAIN EXISTS...THE POTENTIAL FOR SVR WX
IS LESS CERTAIN.  INITIALLY THE CAPPING INVERSION AND THE THICK
CLOUD CVR WL LIMIT THE SVR POTENTIAL THROUGH EARLY AFTN. HOWEVER THE
MID LVL LAPSE RATES WL CONTINUE TO STEEPEN THIS AFTN AND THE 0-6KM
SHEAR WL CONTINUE TO INCREASE AS THE UPR LOW BEGINS TO MOVE EWD.
A POSSIBLE CLUSTER OF STORMS MAY INITIALLY AFFECT THE WRN AREAS
THIS AFTN/EVE AND THEN AFFECT THE REMAINDER OF THE AREA OVERNIGHT.
STILL SOME UNCERTAINTY ON THIS SCENARIO BUT WITH SUCH DECENT
CAPES ABV THE CAP AND INCREASING SHEAR...WE WL MAINTAIN SOME KIND
OF SVR THREAT FOR TNT IN ADVANCE OF THIS UPR LOW.

&&

.PREV DISCUSSION... /ISSUED 444 AM CDT TUE MAR 13 2007/

SHORT TERM (TODAY THROUGH WEDNESDAY)...ATMOSPHERE ACROSS S TX HAS
RECOVERED AFTER MCS 24 HOURS AGO. THE QUASI-STNRY LOW ACROSS SE NM
WILL DRIFT E TODAY INTO NW TX AND SE TONIGHT INTO N-CNTL TX. NAM
AND GFS DIVERGE WITH EXACT TRACK THRU ERN PART OF STATE ON
WED...WITH NAM FURTHER N AND REMAINING CLOSED.

THE FIRST LOBE OF PVA SEEN ON WATER VAPOR IMAGERY AND RUC ANALYSIS
IS APPROACHING RIO GRANDE EARLY THIS MORNING. ELEVATED RWS AND
EVEN A FEW TSTMS WILL CONT TO DVLP EARLY THIS MORNING ACROSS THE
RIO GRANDE PLAINS AND WILL MOST LIKELY SPREAD EWD INTO THE
COASTAL BEND OVER THE NEXT SEVERAL HOURS.

MAY BE A TEMPORARY BREAK ON BACK SIDE OF THIS FIRST PIECE OF
ENERGY MID MORNING...BUT CONVECTION MAY INCREASE IN COVERAGE LATE
THIS MORNING AND ESPECIALLY INTO THE AFTN AND POSSIBILY INTO EARLY
THIS EVE ACROSS THE COASTAL BEND AS SFC HEATING BEGINS TO INTERACTS
WITH THE VERY MOIST AND ONLY WEAKLY CAPPED ATMOSPHERE. ONCE
AGAIN...LOCALLY HEAVY RAINFALL A GOOD POSSIBILITY GIVEN THE MOIST
COLUMN. IN ADDITION...THERE APPEARS TO A SEVERE POTENTIAL THIS
AFTERNOON AND TONIGHT. SUFFICIENT 0-6 KM DEEP LAYER SHEAR
SPREADING INTO THE AREA...DESCENT INSTABILITY DVLPG THIS AFTN AND
STEEPENING ELEVATED LAPSE RATES ALL POINT TO THE POTENTIAL FOR
ISOL SVR STORMS...PRODUCING HAIL AND/OR DAMAGING WINDS. HAVE SIDED
TOWARDS THE HIGHER GFS MOS POPS FOR TODAY AND UNDERCUT ALL GUIDANCE
ON HIGHS.

MAY HAVE TO WATCH FOR SOME TYPE OF ORGANIZING MCS TO THE NORTH
THIS EVE AS STRONGER ASCENT SPREAD INTO S-CNTL AND S TX WITH
SECOND LOBE OF ENERGY IN BASE OF LOW...AND AS SRLY LLJ BEGINS TO
INCREASE. MAY BE THE POTENTIAL FOR THIS TO BUILD FAR ENUF S TO
AFFECT OUR AREA LATE TONIGHT. SHEAR PARAMETERS AND ELEVATED LAPSE
RATES ONLY INCREASE FURTHER TONIGHT. SPC SWODY1 HAS THE ENTIRE
CWA IN A SLIGHT RISK TODAY AND TONIGHT...SO HAVE INCLUDED SEVERE
MENTION (IN ADDITION TO LOCALLY HEAVY RAINFALL) IN ZFP AND GRIDS.

THERE WILL STILL BE THE POTENTIAL FOR CONVECTION ACROSS THE NE
HALF OF THE CWA ON WED IN BASE OF TROF/LOW. THERE STILL MAY BE A
HAIL POTENTIAL ALSO ON WED ACROSS THIS AREA AS THE COLD H5 POCKET
CLIPS THE AREA. (HAVE NOT INCLUDED A MENTION OF THIS IN ZFP OR GRIDS)
OUT ACROSS THE SW HALF OF THE CWA HOWEVER...SUBSIDENCE WILL BE
SETTING IN YIELDING MUCH WARMER TEMPS AND CLEARING SKIES.

MARINE...AN UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS BEEN STALLED
ACROSS SOUTHEAST NEW MEXICO WILL BEGIN TO SLOWLY MOVE EAST TODAY
AND TONIGHT. ABUNDANT GULF MOISTURE OUT AHEAD OF THIS SYSTEM WILL
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH
WEDNESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. WEAK
TO OCCASIONALLY MODERATE ONSHORE FLOW IS EXPECTED THROUGH
THURSDAY. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE COASTAL
WATERS FRIDAY MORNING WITH A MODERATE EAST TO NORTHEAST FLOW IN
ITS WAKE. MODERATE SOUTHEAST FLOW WILL RETURN SATURDAY AS THE HIGH
MOVES EAST.

AVIATION...ELEVATED RWS AND ISOLD TSTMS EARLY THIS MORNING FM
LRD-ALI WILL CONT TO SLIDE EAST THRU THE EARLY MORNING HOURS.
ELSEWHERE LOW STRATUS WILL RESULT IN IFR/LIFR CONDS ACROSS MANY
INTERIOR LOCATIONS. AREAS OF FOG WILL ALSO CONT...GNRLY REDUCING
VSBLTYS IN THE 2-4 MI RANGE. THESE CONDS WILL IMPROVE AFTER 15Z.
SHOULD SEE RWS/TSTMS RE-DVLPD LATE THIS MORNING AND INTO THE AFTN
ACROSS MUCH OF S TX...ESP THE ERN HALF OF THE CWA. COULD BE ISOLD
STORMS PRODUCING SVR HAIL AND SVR WINDS THIS AFTN AND TONIGHT.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...RETAINED SLIGHT CHANCE
POPS OVER THE EAST 00-06Z WEDNESDAY EVENING WITH LINGERING
MOISTURE/JET DYNAMICS. STABILIZING/DECOUPLED BOUNDARY LAYER COMBINED
WITH RECENT RAINS WILL LEAD TO PATCHY/AREAS FOG WEDNESDAY
NIGHT/THURSDAY MORNING. STRATUS OVER THE EAST WILL LIKELY PERSIST
DURING THIS TIMEFRAME AS THE CAPPING INVERSION STRENGTHENS.
CLOUDINESS WILL EVENTUALLY DISSIPATE THURSDAY AFTERNOON IN SUBSIDENT
REGIME. AT LEAST PATCHY FOG IS ANTICIPATED THURSDAY NIGHT AS THE
BOUNDARY LAYER DECOUPLES/STABILIZES AGAIN BUT AN ENCROACHING COLD
FRONTAL BOUNDARY WILL CAUSE STRATUS TO FORM WHICH WILL LIKELY
MINIMIZE THE INTENSITY OF THE FOG. RAISED MINS OVER THE FAR EAST
WEDNESDAY NIGHT WHERE STRATUS PERSISTS AND LOWERED MAXES ACROSS THE
EAST THURSDAY DUE TO LATE DISSIPATION OF STRATUS/FOG AND DEVELOPMENT
OF AN EASTERLY FLOW.

OUTLIER SOLUTION OF DELAYED/NO FRONTAL PASSAGE PER THE GFS HAS BEEN
DISCOUNTED GIVEN THE DEPARTURE OF THE CLOSED MID-LEVEL CYCLONE.
PREFER CONSENSUS SOLUTIONS PER THE ECMWF/NOGAPS/CANADIAN/DGEX WHICH
INDICATE A COLD FRONTAL PASSAGE FRIDAY MORNING. FORCING WILL ONLY BE
ABLE TO GENERATE CLOUDINESS AND NOT PRECIPITATION. SURFACE
ANTICYCLONE SHIFTS AWAY FROM THE REGION NEXT WEEKEND INTO EARLY NEXT
WEEK WITH ONSHORE FLOW RESULTING IN A GOOD DEAL OF CLOUDINESS BUT
INSIGNIFICANT FORCING WILL PRECLUDE PRECIPITATION. STRENGTHENING
LOW-LEVEL JET/PRESSURE GRADIENT WILL RESULT IN BREEZY/WINDY
CONDITIONS ACROSS THE INTERIOR AND SCA CONDITIONS OVER THE WATERS
SUNDAY/MONDAY. LOWERED MAXES FRIDAY/SATURDAY AND RAISED MINS SUNDAY
NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  62  80  65  82  /  80  60  30  20  10
VICTORIA          74  61  75  60  81  /  90  70  50  20  10
LAREDO            79  64  89  66  94  /  50  50  10  10  10
ALICE             76  62  84  62  86  /  70  60  20  10  10
ROCKPORT          74  62  75  66  80  /  90  60  40  20  10
COTULLA           76  61  86  60  90  /  50  50  10  10  10
KINGSVILLE        75  62  83  64  85  /  70  60  20  20  10
NAVY CORPUS       74  63  77  67  80  /  80  60  30  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, Mar 13, 5:07 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT TUE MAR 13 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

COPIOUS MOISTURE WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE
AND DAY TIME HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS
SOUTH TEXAS THIS AFTERNOON. THE STORMS MAY ORGANIZE INTO A LINE OF
STORMS TONIGHT AND SWEEP ACROSS THE AREA. SUFFICIENT SHEAR AND
INSTABILITY WILL BE IN PLACE ACROSS ALL OF SOUTH TEXAS TO ALLOW
FOR A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS
AFTERNOON AND TONIGHT...PRODUCING LARGE HAIL AND DAMAGING WINDS
GUSTS.

IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE
POSSIBLE...RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY THE SHOWERS AND STORMS WILL BE CONFINED MAINLY
NORTHEAST OF INTERSTATE 37 AS THE UPPER LEVEL DISTURBANCE PASSES
JUST NORTH OF THE REGION. THERE MAY BE THE POTENTIAL FOR ISOLATED
STORMS ACROSS THE VICTORIA CROSSROADS AREA TO BECOME SEVERE ON
WEDNESDAY...PRODUCING LARGE HAIL. THE SHOWERS AND THUNDERSTORMS
WILL MOVE EAST OF THE REGION ON THURSDAY ALONG WITH THE UPPER
LEVEL DISTURBANCE.

ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS
ALL THE WATERS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

JR/BB

In the hours before

Local storm report, Mar 13, 11:34 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     HAIL             CROSS                   28.60N 98.55W
03/13/2007  E0.75 INCH       MCMULLEN           TX   LAW ENFORCEMENT

            REPORT FROM THE MCMULLEN COUNTY SHERIFFS OFFICE

&&

NHAMPSHIRE
Special weather statement, Mar 13, 1:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
137 PM CDT TUE MAR 13 2007

TXZ232-244-246-131900-
BEE-REFUGIO-SAN PATRICIO-
137 PM CDT TUE MAR 13 2007

...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO AND APPROACHING
BEE AND REFUGIO COUNTIES...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF EDROY...OR 8 MILES WEST OF
SINTON...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

JM
Special weather statement, Mar 13, 1:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
145 PM CDT TUE MAR 13 2007

TXZ230-231-131945-
LIVE OAK-MCMULLEN-
145 PM CDT TUE MAR 13 2007

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALLIHAM...OR NEAR CHOKE CANYON...MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:26 AM CDTSevere Thunderstorm WarningCRPMcMullen19 min
Mar 13, 12:58 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen47 min
Mar 13, 1:05 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio25 min
Mar 13, 2:47 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 3 more11 hr
Mar 13, 4:53 PM CDTFlash Flood WarningCRPMcMullen2 hr
Mar 13, 5:57 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak63 min
Mar 13, 6:47 PM CDTTornado WarningCRPBee, Live Oak28 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.